Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Lexapro withdrawal

What vitamins or natural remedies can I take to help withdrawal symptom fromm Lexapro????
4 Responses
397539 tn?1233261697
What type of withdraws are you having?  Did you quit cold turkey? or slowly?  

Autum
Avatar universal
You have to progressively step down bit by bit otherwise you will be in literal hell if you quit cold turkey. This I promise you, from my own trial and error.
Avatar universal
I am on my second week of tapering from 10 mg to 5 to 2.5 (today).  Do not quit cold turkey. After reading all the scary posts online I braced for the worst, since I am prone to any side effects. My experience so far has been actually positive and I am feeling a boost in energy and happiness. I FEEL more, which means I need to be prepared for more lows/anxiety as well as the highs, but I am ready. Colors are brighter, music is more enjoyable, love feels deeper. Lexapro did a great job for a year and a half of cutting the edges off the spectrum of feelings, which for many can be a life saver. Cognitive tools for managing stress are my next form of support. Libido is quickly returning (yay) and the stiff neck/shoulders I had for over a year went away immediately. I suddenly want to exercise again and am eating less, which thrills me.  I have had some mild euphoria and dizziness, and some pin-***** tingles all over, but my only real annoying side effect was insomnia - my brain did not know to shut down on time. After some research, I found that .125 mg (yes POINT 125 mg) of melatonin at about 9pm lets me sleep like a baby. The lessening of available seratonin due to the lessening of lexapro will also detract from one's brain's ability to manufacture melatonin, so a boost may be needed for a while. See the MIT study on mealotnin dosage before starting it, as too much will make insomnia much worse

http://web.mit.edu/newsoffice/2005/melatonin.html

People prone to depression are VERY sensitive to melatonin. Try to find the 1 mg sub-lingual melatonin by Source Naturals and split it in eigths with a splitter. Do not poison yourself with full OTC doses. It is a neurohormone and should be taken seriously.
Not all withdrawals are bad.....but most people with bad experiences post their terrors....happier ones do not, so remember that and hang in there. Also, everyone is truly different, so do not assume anything. Good luck!  Kim
Avatar universal
PS  Since the withdrawal is stressful on the body and brain, I take Omega-3, Bee pollen, B vitamins, a multi-vitamin and Magnesium w/calcium daily to ease the stresses.  Chamomile tea helps as well as a good dose of some sort of brisk exercise daily -preferably 5 or 6 hours before bedtime.  Another potentially miraculous supplement I found that balances my moods is Lithium Oratate found at health food stores or online as "Serenity"...but much cheaper as generic.  Check out the Serenity site for info, though at   http://www.findserenitynow.com/
It is tiny amount of natural lithium that is safe and may be my best friend as I work toward full lexapro withdrawal.  I take one pill with the mealtonin at night to try to curb the crazy melatonin dreams, and one during the day if I feel too anxious.  Great find.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?